It is currently Wed Aug 23, 2017 12:38 am



All times are UTC - 5 hours [ DST ]


Our Sponsors





Post new topic Reply to topic  [ 4 posts ] 
Author Message
 Post subject: bad mornings
PostPosted: Sun Nov 15, 2015 5:38 pm 
Offline
Average Poster
Average Poster

Joined: Sun Sep 27, 2009 4:14 pm
Posts: 23
Hello, Every morning when I wake up and get moving around I feel crappy until I dose. Does anyone else have the same problem? I have read where a couple of people dose an hour before they get up, which seems to help them. With sub having such a long half life I'm not sure I understand why I feel this way. I take 8mg per day at once. If someone smarter than I could explain why this is happening that would be great. By the way subs are the only medication I take.


Top
 Profile  
 
 Post subject: Re: bad mornings
PostPosted: Sun Nov 15, 2015 8:49 pm 
Offline
Moderator
Moderator
User avatar

Joined: Tue Mar 11, 2014 10:48 pm
Posts: 1317
Hey Smitty,
Lastweek there was a thread dealing with this, sorry can't recall where right now. But
when you say crappy, are you sure its a sub issue?
I don't feel great in the AM every morning, but after 10 mins or so tea and a shower im fine. I don't take my sub first thing, but uno, so what. If that is what it takes to get your day going so be it.

I could tell you to dose differently or earlier, or go back to sleep with it in your mouth. Or break it up twice a day and such.
But if this is your only problem and everything else is going well, Id say just take your dose..

Sorry that wasn't much help...


Top
 Profile  
 
 Post subject: Re: bad mornings
PostPosted: Sun Nov 15, 2015 9:50 pm 
Offline
Moderator
Moderator

Joined: Fri May 01, 2015 9:58 am
Posts: 882
Hi Smitty, yes, I am one of those people that wakes at six, feeds the cats, doses, and goes back to sleep for an hour or so. It is what works best for me. I feel blah when I first wake up. I'm not sure why. It may just be the disease, knowing that I depend on this med to keep me feeling normal. I hope I explained that clearly!


Top
 Profile  
 
Our Sponsors
 Post subject: Re: bad mornings
PostPosted: Mon Nov 16, 2015 11:20 pm 
Offline
Site Admin
Site Admin
User avatar

Joined: Sun Feb 24, 2008 11:03 pm
Posts: 1544
When you dose every 24 hours, your blood level of buprenorphine is highest several hours after a dose, and lowest just before dosing. If the blood level drops below the ceiling threshold, you will experience withdrawal. So your best bet would be to take 4 mg every 12 hours-- which would result in less difference between your highs and lows--- and less of a drop at the end of the dosing interval.

The same occurs in some patients who are on methadone, who metabolize the drug more quickly than usual.... and those patients benefit from 'split dosing', i.e. taking half of the methadone dose every 12 hours, instead of all of it once per day.

You may also benefit from doing whatever you can to increase the amount of buprenorphine that you absorb from each dose. On average, people absorb 25% of a dose-- and you may feel better if you get that percentage a bit higher. Google 'optimizing absorption of buprenorphine' and you'll find a longer explanation.

Good luck!


Top
 Profile  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 4 posts ] 

All times are UTC - 5 hours [ DST ]


Who is online

Users browsing this forum: No registered users and 1 guest


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Our Sponsors
Suboxone Forum latest topics RSS feed Subscribe to the entire forum
cron
 

 

 
Fond Du Lac Psychiatry
Dr. Jeffrey Junig, M.D., Ph.D.

  • Board Certified Psychiatrist
  • Asst Clinical Professor, Medical College of Wisconsin

Powered by phpBB® Forum Software © phpBB Group